A uniqueness theorem for flxedp oints

Hal Smith, C. A. Stuart

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

In a recent paper, R. Kellogg [3] showed that if F: D → D is a completely continuous map of the closure of a bounded, convex, open set D in a real Banach space X, F ∈ C1(D), 1 is not an eigenvalue of F1(x) for x ∈ D, andF(x) ≠ x for x ∈ ∂D, then F has a unique fixed point in D. More recently, L. Taiman [7] extended this result to k;-set contractions when k <1. The main result of this note is to show that, if the dimension of X is larger than one, the result of Kellogg and its extension by Taiman remain valid provided that the set {x ∈ D: 1 is an eigenvalue of F1(x)} has no accumulation points in D, the other assumptions remaining the same. This result is obtained as a corollary of a more general result which gives conditions under which the set of fixed points of F in D is connected.

Original languageEnglish (US)
Pages (from-to)237-240
Number of pages4
JournalProceedings of the American Mathematical Society
Volume79
Issue number2
DOIs
StatePublished - 1980

Keywords

  • Fixed point
  • K-set contraction

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A uniqueness theorem for flxedp oints'. Together they form a unique fingerprint.

  • Cite this